Alert archive / Florida / Frost Advisories in 2012

Frost Advisory 1, NWS Miami, FL

January 4, 2012Collier County, Hendry County, Palm Beach County, Florida

NWS Miami, FL issued this frost advisory at Jan 4, 2012, 4:12 AM EST for Collier County, Hendry County, Palm Beach County, Florida. It took effect at Jan 5, 2012, 1:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2012, 4:12 AM EST (09:12 UTC)
In effect from
Jan 5, 2012, 1:00 AM EST
Expired
Jan 5, 2012, 9:06 AM EST
In force
8 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2012-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2012-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2364 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WWUS72 KMFL 040912
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
412 AM EST WED JAN 4 2012

...HARD FREEZE WARNING IN EFFECT FOR GLADES AND HENDRY COUNTIES
THROUGH THE EARLY MORNING HOURS...

...FREEZE WARNING IN EFFECT FOR COLLIER...INLAND PALM BEACH...
INLAND MONROE...INLAND BROWARD...AND INLAND AND FAR SOUTH MIAMI
DADE COUNTIES THROUGH THE EARLY MORNING HOURS...

...FREEZE WATCH IN EFFECT FOR GLADES COUNTY TONIGHT THROUGH EARLY
THURSDAY MORNING...

...FROST ADVISORY IN EFFECT FOR HENDRY COUNTY TONIGHT THROUGH
EARLY THURSDAY MORNING...

FLZ066-041400-
/O.NEW.KMFL.FR.Y.0001.120105T0600Z-120105T1300Z/
/O.CON.KMFL.HZ.W.0001.000000T0000Z-120104T1400Z/
HENDRY-
INCLUDING THE CITY OF...CLEWISTON
412 AM EST WED JAN 4 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY. 

* TEMPERATURE...EARLY MORNING TEMPERATURES HAVE ALREADY FALLEN
  INTO THE UPPER 20S TO LOWER 30S ACROSS PORTIONS OF THE COUNTY
  THIS MORNING. EXPECT TEMPERATURES TO REMAIN IN THIS RANGE
  THROUGH DAYBREAK.

* IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE
  VEGETATION AND PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LOWER ARE
POSSIBLE...FOR A PERIOD OF 4 HOURS OR MORE. THESE CONDITIONS
COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FLZ063-041400-
/O.NEW.KMFL.FZ.A.0002.120105T0600Z-120105T1300Z/
/O.CON.KMFL.HZ.W.0001.000000T0000Z-120104T1400Z/
GLADES-
INCLUDING THE CITY OF...MOORE HAVEN
412 AM EST WED JAN 4 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WATCH...
WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. 

* TEMPERATURE...EARLY MORNING TEMPERATURES HAVE ALREADY FALLEN
  INTO THE MID TO UPPER 20S ACROSS PORTIONS OF THE COUNTY THIS
  MORNING. EXPECT TEMPERATURES TO REMAIN IN THIS RANGE THROUGH
  DAYBREAK. LATER TONIGHT...ALTHOUGH TEMPERATURES WILL NOT BE AS
  COLD AS THIS MORNING...A FEW HOURS WITH SUB-FREEZING CONDITIONS
  OVER THE TYPICALLY COOLER LOCATIONS WILL BE POSSIBLE LATE
  TONIGHT INTO THE EARLY MORNING HOURS THURSDAY. 

* IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LOWER ARE
POSSIBLE...FOR A PERIOD OF 4 HOURS OR MORE. THESE CONDITIONS
COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A FREEZE WATCH MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
POSSIBLE...FOR ANY DURATION OF TIME. THESE CONDITIONS COULD KILL
CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ067-069>071-073-075-174-041400-
/O.CON.KMFL.FZ.W.0001.000000T0000Z-120104T1400Z/
INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON...NAPLES...IMMOKALEE
412 AM EST WED JAN 4 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* TEMPERATURE...EARLY MORNING TEMPERATURES HAVE FALLEN INTO THE
  UPPER 20S TO THE LOWER 30S ACROSS MUCH OF INLAND SOUTH FLORIDA
  AND THE GULF COAST. ALTHOUGH A FEW COOLER SPOTS IN DADE COUNTY
  MAY STILL REACH THE FREEZING MARK THIS MORNING BY DAYBREAK...MUCH
  OF THE COUNTY WILL REMAIN IN THE MID TO UPPER 30S THROUGH THIS
  TIME.

* IMPACTS...SENSITIVE VEGETATION AND CROPS WILL BE SUSCEPTIBLE 
  TO THESE COLD TEMPERATURES. TENDER PLANTS CAN BE KILLED AT 
  THESE TEMPERATURES IF PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
953 
WWUS72 KMFL 041141 AAA
NPWMFL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
641 AM EST WED JAN 4 2012

...HARD FREEZE WARNING IN EFFECT FOR GLADES AND HENDRY COUNTIES
THROUGH THE EARLY MORNING HOURS...

...FREEZE WARNING IN EFFECT FOR COLLIER...INLAND PALM BEACH...
INLAND MONROE...INLAND BROWARD...AND INLAND AND FAR SOUTH MIAMI
DADE COUNTIES THROUGH THE EARLY MORNING HOURS...

...FREEZE WATCH IN EFFECT FOR GLADES COUNTY TONIGHT THROUGH EARLY
THURSDAY MORNING...

...FROST ADVISORY IN EFFECT FOR HENDRY COUNTY TONIGHT THROUGH
EARLY THURSDAY MORNING...

FLZ066-041400-
/O.CON.KMFL.HZ.W.0001.000000T0000Z-120104T1400Z/
/O.CON.KMFL.FR.Y.0001.120105T0600Z-120105T1300Z/
HENDRY-
INCLUDING THE CITY OF...CLEWISTON
641 AM EST WED JAN 4 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
THURSDAY...

* TEMPERATURE...EARLY MORNING TEMPERATURES HAVE ALREADY FALLEN
  INTO THE UPPER 20S TO LOWER 30S ACROSS PORTIONS OF THE COUNTY
  THIS MORNING. EXPECT TEMPERATURES TO REMAIN IN THIS RANGE
  THROUGH DAYBREAK. FOR TONIGHT...INCREASING MOISTURE COMBINED
  WITH MID 30 TEMPERATURES WILL MOSTLY LIKELY RESULT IN WIDESPREAD
  FROST DEVELOPING. 

* IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE 
  VEGETATION AND PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LOWER ARE
POSSIBLE...FOR A PERIOD OF 4 HOURS OR MORE. THESE CONDITIONS
COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FLZ063-041400-
/O.CON.KMFL.HZ.W.0001.000000T0000Z-120104T1400Z/
/O.CON.KMFL.FZ.A.0002.120105T0600Z-120105T1300Z/
GLADES-
INCLUDING THE CITY OF...MOORE HAVEN
641 AM EST WED JAN 4 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURE...EARLY MORNING TEMPERATURES HAVE ALREADY FALLEN
  INTO THE MID TO UPPER 20S ACROSS PORTIONS OF THE COUNTY THIS
  MORNING. EXPECT TEMPERATURES TO REMAIN IN THIS RANGE THROUGH
  DAYBREAK. LATER TONIGHT...ALTHOUGH TEMPERATURES WILL NOT BE AS
  COLD AS THIS MORNING...A FEW HOURS WITH SUB-FREEZING CONDITIONS
  OVER THE TYPICALLY COOLER LOCATIONS WILL BE POSSIBLE LATE
  TONIGHT INTO THE EARLY MORNING HOURS THURSDAY. 

* IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LOWER ARE
POSSIBLE...FOR A PERIOD OF 4 HOURS OR MORE. THESE CONDITIONS
COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A FREEZE WATCH MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
POSSIBLE...FOR ANY DURATION OF TIME. THESE CONDITIONS COULD KILL
CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ067-069>071-073-075-174-041400-
/O.CON.KMFL.FZ.W.0001.000000T0000Z-120104T1400Z/
INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON...NAPLES...IMMOKALEE
641 AM EST WED JAN 4 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* TEMPERATURE...EARLY MORNING TEMPERATURES HAVE FALLEN INTO THE 
  UPPER 20S TO THE LOWER 30S ACROSS MUCH OF INLAND SOUTH FLORIDA 
  AND THE GULF COAST. ALTHOUGH A FEW COOLER SPOTS IN DADE COUNTY 
  MAY STILL REACH THE FREEZING MARK THIS MORNING BY DAYBREAK...
  MUCH OF THE COUNTY WILL REMAIN IN THE MID TO UPPER 30S THROUGH 
  THIS TIME. 

* IMPACTS...SENSITIVE VEGETATION AND CROPS WILL BE SUSCEPTIBLE 
  TO THESE COLD TEMPERATURES. TENDER PLANTS CAN BE KILLED AT 
  THESE TEMPERATURES IF PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
414 
WWUS72 KMFL 041429
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
929 AM EST WED JAN 4 2012

...FREEZE WATCH IN EFFECT FOR GLADES COUNTY TONIGHT THROUGH EARLY
THURSDAY MORNING...

...FROST ADVISORY IN EFFECT FOR HENDRY COUNTY TONIGHT THROUGH
EARLY THURSDAY MORNING...

FLZ066-042230-
/O.CAN.KMFL.HZ.W.0001.000000T0000Z-120104T1400Z/
/O.CON.KMFL.FR.Y.0001.120105T0600Z-120105T1300Z/
HENDRY-
INCLUDING THE CITY OF...CLEWISTON
929 AM EST WED JAN 4 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
THURSDAY...
...HARD FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE HARD
FREEZE WARNING. 

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO BE IN THE MID TO
  UPPER THIRTIES TONIGHT WITH NEAR FREEZING TEMPERATURES POSSIBLE IN
  ISOLATED AREAS.

* IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE  
VEGETATION AND PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.


&&

$$

FLZ063-042230-
/O.CAN.KMFL.HZ.W.0001.000000T0000Z-120104T1400Z/
/O.CON.KMFL.FZ.A.0002.120105T0600Z-120105T1300Z/
GLADES-
INCLUDING THE CITY OF...MOORE HAVEN
929 AM EST WED JAN 4 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...
...HARD FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE HARD
FREEZE WARNING. 

* TEMPERATURE...TEMPERATURES WILL BE IN THE LOWER THIRTIES TONIGHT
  WITH SUB-FREEZING TEMPERATURES POSSIBLE IN SOME AREAS.

* IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
POSSIBLE...FOR ANY DURATION OF TIME. THESE CONDITIONS COULD KILL
CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ067-069>071-073-075-174-041530-
/O.CAN.KMFL.FZ.W.0001.000000T0000Z-120104T1400Z/
INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON...NAPLES...IMMOKALEE
929 AM EST WED JAN 4 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES ACROSS THE WARNING AREA ARE ABOVE FREEZING AND WILL
STEADILY INCREASE THROUGH THE MORNING HOURS. THEREFORE...THE
FREEZE WARNING HAS BEEN CANCELLED.

$$
308 
WWUS72 KMFL 042000
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
300 PM EST WED JAN 4 2012

...FREEZE WARNING IN EFFECT FOR GLADES COUNTY TONIGHT THROUGH EARLY
THURSDAY MORNING...

...FROST ADVISORY IN EFFECT FOR HENDRY COUNTY AND INTERIOR
PORTIONS OF COLLIER AND PALM BEACH COUNTIES TONIGHT THROUGH EARLY THURSDAY
MORNING...

FLZ063-050400-
/O.UPG.KMFL.FZ.A.0002.120105T0600Z-120105T1300Z/
/O.NEW.KMFL.FZ.W.0002.120105T0600Z-120105T1400Z/
GLADES-
INCLUDING THE CITY OF...MOORE HAVEN
300 PM EST WED JAN 4 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO BE NEAR 30 DEGREES TO
  THE LOWER THIRTIES TONIGHT.

* IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ067-070-050400-
/O.EXB.KMFL.FR.Y.0001.120105T0600Z-120105T1400Z/
INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON...IMMOKALEE
300 PM EST WED JAN 4 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST THURSDAY. 

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO BE IN THE MID TO 
  UPPER THIRTIES TONIGHT WITH NEAR FREEZING TEMPERATURES 
  POSSIBLE IN ISOLATED AREAS. 

* IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE 
  VEGETATION AND PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FLZ066-050400-
/O.EXT.KMFL.FR.Y.0001.120105T0600Z-120105T1400Z/
HENDRY-
INCLUDING THE CITY OF...CLEWISTON
300 PM EST WED JAN 4 2012

...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 9 AM EST THURSDAY...

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO BE IN THE MID TO 
  UPPER THIRTIES TONIGHT WITH NEAR FREEZING TEMPERATURES 
  POSSIBLE IN ISOLATED AREAS. 

* IMPACTS...POTENTIAL DAMAGE TO CROPS AND OTHER SENSITIVE 
  VEGETATION AND PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
681 
WWUS72 KMFL 051406
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
906 AM EST THU JAN 5 2012

...FREEZE WARNING IS CANCELLED...

...FROST ADVISORY IS CANCELLED...


FLZ063-051515-
/O.CAN.KMFL.FZ.W.0002.000000T0000Z-120105T1400Z/
GLADES-
INCLUDING THE CITY OF...MOORE HAVEN
906 AM EST THU JAN 5 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FREEZE
WARNING. 

REGIONAL OBSERVATIONS INDICATE THAT TEMPERATURES ACROSS GLADES
COUNTY HAVE RISEN ABOVE FREEZING AND WILL CONTINUE TO STEADILY
CLIMB. THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED.

$$

FLZ066-067-070-051515-
/O.CAN.KMFL.FR.Y.0001.000000T0000Z-120105T1400Z/
HENDRY-INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...CLEWISTON...PAHOKEE...SOUTH BAY...
BELLE GLADE...WELLINGTON...IMMOKALEE
906 AM EST THU JAN 5 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FROST
ADVISORY. 

REGIONAL OBSERVATIONS INDICATE THAT TEMPERATURES ACROSS THE
ADVISORY AREA CONTINUE TO STEADILY CLIMB. ALTHOUGH FROST MAY
LINGER IN ISOLATED AREAS...TEMPERATURES WILL CONTINUE TO STEADILY
CLIMB OVER THE NEXT SEVERAL HOURS. THEREFORE THE FREEZE WARNING HAS
BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Jan 4, 3:14 AM EST, 58 minutes earlier.

Area forecast discussion, Jan 4, 3:14 AM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
314 AM EST WED JAN 4 2012

.SHORT TERM (TODAY-FRIDAY)...
OVERNIGHT...TEMPERATURES AROUND THE AREA DROPPED QUICKLY BY
MIDNIGHT (BELOW FREEZING IN SOME AREAS INLAND)...THEN HAVE SINCE
LEVELED OFF THROUGH MUCH OF THE EARLY MORNING HOURS (THROUGH 3 AM
EST). AS OF 2 AM EST...OBSERVATIONS SHOWED THE COLDEST AREAS OVER
GLADES...HENDRY AND FAR NORTHERN COLLIER COUNTIES WITH
TEMPERATURES RANGING FROM 25 (NW GLADES) TO 30 DEGREES. NAPLES HAS
ALREADY TIED THEIR 2002/1979 RECORDS OF 39 DEGREES AND WILL LIKELY
BREAK IT BY AND AROUND DAYBREAK. ELSEWHERE...TEMPERATURES HAVE
RANGED FROM THE LOW 30S INLAND TO THE LOWER 40S ALONG THE COAST
AND METRO AREAS. THE WINDS HAVE REMAINED AROUND 5 MPH ACROSS MUCH
OF THE AREA WITH ONLY A FEW SPOTS NEARING CALM LEVELS. WIND CHILLS
HAVE REMAINED IN THE 30S ACROSS MUCH OF THE AREA.

BY DAYBREAK...THE AREAS WHERE THE WINDS REMAIN CALM COULD
CERTAINLY DROP A FEW MORE DEGREES AND INTO THE LOWER 20S OVER THE
PREVIOUSLY MENTIONED COOLER LOCATIONS. TEMPERATURES WILL THEN
SLOWLY CLIMB TO AROUND 50 DEGREES BY 10 AM...THEN INTO THE LOW TO
MID 60S THROUGH THE AFTERNOON PERIOD TODAY. WINDS WILL REMAIN
LIGHT TODAY AND SLOWLY BEGIN TO VEER TOWARD THE NNE...WHICH WILL
MAKE IT FEEL MUCH WARMER THAN YESTERDAY COMBINED WITH THE WARMER
TEMPERATURES EXPECTED.

TONIGHT INTO THURSDAY...THE MODEL GUIDANCE REMAINS IN DECENT
AGREEMENT AND INDICATES THE SURFACE RIDGE AXIS CURRENTLY NORTH OF
THE AREA SHIFTING FURTHER SOUTH ACROSS CENTRAL FLORIDA. THIS
RIDGE AXIS SHOULD ALLOW THE SFC WINDS TO REACH NEAR CALM LEVEL
THROUGH THE OVERNIGHT PERIOD. THIS COMBINED WITH THE COOL AIRMASS
STILL IN PLACE AND GOOD RADIATIONAL COOLING WILL ALLOW
TEMPERATURES TO PLUMMET ONCE AGAIN...ESPECIALLY OVER THE INTERIOR
AND NWRN SECTIONS OF THE AREA. ALTHOUGH NOT AS COOL AS THIS
MORNING...A BLEND OF THE MAV/MET GUIDANCE HAS TEMPERATURES
REACHING THE 30 DEG MARK OVER THE NORTHERN THIRD OF GLADES COUNTY
AND INTO THE MID 30S FURTHER SOUTH OVER THE INLAND PORTIONS OF
SOUTH FLORIDA. AS A RESULT...A FREEZE WATCH HAS BEEN ISSUED FOR
GLADES FROM LATE TONIGHT THROUGH DAYBREAK THURSDAY MORNING.
CLOSER TO THE COAST...THE LIGHT NNE FLOW WILL HELP KEEP
TEMPERATURES IN THE MID/UPPER 40S THROUGH THIS TIME. IN ADDITION
TO THE COOLER TEMPERATURES INLAND...INCREASING MOISTURE WITH
TEMPS IN THE MID 30S WILL MOSTLY LIKELY LEAD TO AREAS OF FROST
DEVELOPING. HIGHS WILL CLIMB IN THE UPPER 60S TO AROUND 70 THROUGH
THE AFTERNOON PERIOD. ANOTHER SHORTWAVE TROUGH CURRENTLY DIVING SE
OVER THE MIDWEST WILL TRANSLATE FURTHER EAST OVER THE REGION
THURSDAY WITH ANOTHER SHOT OF DRY AIR SPREADING SOUTH OVER THE
FLORIDA PENINSULA THURSDAY AFTERNOON WHICH MAY LEAD TO ANOTHER
FIRE DANGER STATEMENT (READ MORE BELOW).

THURSDAY NIGHT THROUGH FRIDAY...THE AIRMASS WILL CONTINUE TO
MODERATE WITH OVERNIGHT LOWS ONLY DIPPING INTO THE MID/UPPER 30S
INLAND AND INTO THE UPPER 40S TO LOWER 50S ALONG THE EAST COAST
LOCATIONS. HIGHS WILL REACH THE LOWER 70S ONCE AGAIN THROUGH THE
AFTERNOON PERIOD.

.LONG TERM (FRIDAY NIGHT-WEDNESDAY)...
SURFACE HIGH PRESSURE WILL REMAIN CENTERED OVER THE FLORIDA
PENINSULA WITH THE RIDGE AXIS EXTENDING FROM EAST TO WEST OVER THE
GULF AND ATLANTIC WATERS THROUGH THE WEEKEND. LIGHT WINDS ARE
EXPECTED FRIDAY NIGHT...WITH TEMPERATURES IN THE MID TO UPPER 40S
ACROSS THE NORTHWEST INTERIOR AND THE MID TO UPPER 50S FOR THE EAST
COAST METRO AREAS.

THE GFS ENSEMBLE MEAN/GFS/ECMWF ARE INDICATING A SHORTWAVE SHEARING
OUT AS IT MOVES ACROSS THE EASTERN GULF AND OVER CENTRAL FLORIDA
SATURDAY AFTERNOON. AS THE RIDGE AXIS REMAINS ACROSS THE
REGION...THE LOW LEVEL MOISTURE AHEAD OF THE SHORTWAVE IS EXPECTED
TO PUSH INTO THE PANHANDLE OF FLORIDA. ON SUNDAY...AN UPPER LEVEL
TROUGH IS EXPECTED TO BEGIN DIGGING DOWN ACROSS THE PLAINS...AND BY
MONDAY EVENING MOVE INTO THE SOUTHEAST STATES. THE 00Z RUNS OF THE
GFS AND ECMWF HAVE COME INTO MORE AGREEMENT WITH THE TIMING OF THE
NEXT COLD FRONT...PUSHING THE FRONT THROUGH THE AREA EITHER MONDAY
NIGHT OR DURING THE DAY ON TUESDAY. THE ECMWF IS MORE AMPLIFIED THAN
THE GFS WITH THE TROUGH...AND ALSO A LITTLE FASTER BRINGING THE
FRONT THROUGH. THE MODELS INDICATE THAT THERE SHOULD NOT BE MORE
THAN A FEW LIGHT SHOWERS ALONG THE FRONT...MUCH LIKE THE PAST
SEVERAL FRONTS. THIS FRONT IS NOT EXPECTED TO BE THAT COLD...BUT IT
APPEARS THE NEXT ARCTIC AIRMASS MAY START MOVING INTO THE NORTHERN
PLAINS NEXT WEDNESDAY. TEMPERATURES ARE EXPECTED TO WARM THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK...WITH HIGHS IN THE 70S TO NEAR 80
DEGREES.

&&

.AVIATION...THRU 06Z THURSDAY.
HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH THE END OF THE TAF
PERIOD...WITH MAINLY CLEAR SKIES AND LIGHT WINDS. THERE IS A LARGE
AREA OF STRATUS OFF THE EAST COAST...AND THIS COULD IMPACT THE EAST
COAST AREAS BY LATE THIS AFTERNOON OR EARLY EVENING. A LIGHT
OFFSHORE FLOW WILL PREVAIL THROUGH EARLY THIS MORNING...WITH WINDS
OF 5-10 KNOTS. WINDS ARE EXPECTED TO SHIFT TO THE NORTHEAST THIS
AFTERNOON...AND THEN BACK TO A LIGHT DRAINAGE FLOW FOR WEDNESDAY
NIGHT.

&&

.FIRE WEATHER...
DEWPOINTS ARE EXPECTED TO REBOUND TODAY AS WINDS BEGIN TO TURN
TOWARDS THE NORTHEAST OFF OF THE ATLANTIC...BRINGING IN SOME LOW
LEVEL MOISTURE. HOWEVER...A FIRE DANGER STATEMENT WAS ISSUED FOR
GLADES...HENDRY...AND COLLIER COUNTY AS RELATIVE HUMIDITY VALUES ARE
EXPECTED TO DROP BELOW 35 PERCENT FOR 4 HOURS OR LONGER. IF
DEWPOINTS DO NOT RECOVER AS FAST AS ANTICIPATED...A FIRE DANGER
STATEMENT MAY BE NEEDED FOR OTHER PORTIONS OF SOUTH FLORIDA. A
SHORTWAVE IS EXPECTED TO MOVE THROUGH SOUTH FLORIDA ON
THURSDAY...PUSHING IN ANOTHER ROUND OF DRIER AIR. THIS WILL LIKELY
LEAD TO RELATIVE HUMIDITY VALUES OF 25 TO 35 PERCENT ACROSS THE
REGION...AND ANOTHER RFD STATEMENT WILL LIKELY BE NEEDED. LOW LEVEL
MOISTURE IS THEN EXPECTED TO INCREASE INTO THE WEEKEND.

&&

.MARINE...
ADVISORY LEVEL SEAS WILL BE ANTICIPATED THROUGH THE DAY OVER THE
GULF STREAM WATERS...THEN WILL SLOWLY SUBSIDE TONIGHT THROUGH
SECOND HALF OF THE WEEK AS HIGH PRESSURE REMAINS IN CONTROL.
EXPECT LIGHT WINDS AND LOW SEAS THROUGH THE UPCOMING WEEKEND WITH
ANOTHER WEAK FRONT APPROACHING EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  65  45  68  46 / 0 0 0 0
FORT LAUDERDALE  64  50  70  52 / 0 0 0 0
MIAMI            65  49  71  52 / 0 0 0 0
NAPLES           62  42  66  47 / 0 0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR COASTAL COLLIER-
     FAR SOUTH MIAMI DADE-INLAND BROWARD-INLAND COLLIER-INLAND
     MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE.

     WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR COASTAL
     BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH-METRO BROWARD-
     METRO MIAMI DADE-METRO PALM BEACH.

     HARD FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR GLADES-
     HENDRY.

     FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     GLADES.

     FROST ADVISORY FROM 1 AM TO 8 AM EST THURSDAY FOR HENDRY.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM EST THIS
     EVENING FOR COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH
     TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
     WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.

&&

SHORT TERM/MARINE...85/AG
LONG TERM/AVIATION/FIRE WX...84/AK
Hazardous weather outlook, Jan 3, 9:50 PM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
950 PM EST TUE JAN 3 2012

FLZ063-066>075-168-172>174-041100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
950 PM EST TUE JAN 3 2012

...HARD FREEZE WARNING TONIGHT INTO WEDNESDAY MORNING FOR GLADES AND HENDRY COUNTIES...
...FREEZE WARNING TONIGHT INTO WEDNESDAY MORNING INTERIOR AND GULF COAST....
...WIND CHILL ADVISORY EAST COAST METRO MIDNIGHT THROUGH 9 AM WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: A HARD FREEZE WARNING IS IN EFFECT FOR GLADES AND
HENDRY COUNTIES TONIGHT INTO WEDNESDAY MORNING AND A FREEZE WARNING
IS IN EFFECT FOR ALL OF COLLIER COUNTY, INTERIOR SECTIONS OF
PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES, AS WELL AS MAINLAND
MONROE COUNTY. THESE WARNINGS ARE EFFECTIVE FROM 1 AM TONIGHT THROUGH
9 AM WEDNESDAY. LOWS ARE FORECAST TO PLUMMET INTO THE LOWER TO MID
20S FOR SEVERAL HOURS ACROSS GLADES AND HENDRY COUNTIES...AND INTO
THE UPPER 20S TO LOWER 30S OVER THE REST OF INTERIOR AND THE GULF
COAST. TEMPERATURES ACROSS THE EAST COAST METROPOLITAN AREAS WILL
FALL INTO THE MID 30S TO AROUND 40.

WINDS ACROSS THE PALM BEACH, BROWARD, MIAMI-DADE METROPOLITAN AREAS
WILL REMAIN IN THE 5 TO 10 MPH RANGE THROUGHOUT THE NIGHT. THIS WILL
LEAD TO WIND CHILLS FALLING INTO THE 30 TO 35 DEGREE RANGE OVERNIGHT,
SO A WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE EAST COAST METRO
AREAS EFFECTIVE FROM MIDNIGHT THROUGH 9 AM WEDNESDAY. WINDS WILL BE
LIGHT ACROSS THE REST OF SOUTH FLORIDA, SO NO WIND CHILL ADVISORY IS
IN EFFECT FOR THOSE AREAS.

WAVES: SEAS OF 10 TO 12 FEET ARE FORECAST FOR THE GULF STREAM WATERS
AND 8 TO 10 FEET ACROSS THE OFFSHORE GULF WATERS.

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE
GULF BEACHES DUE TO INCREASING SURF AND STRONG NORTHWEST WINDS.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC
BEACHES DUE TO INCREASING SURF AND 2 TO 4 FEET NORTH TO NORTHEAST
SWELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NEAR FREEZING CONDITIONS POSSIBLE WEDNESDAY NIGHT ACROSS THE
NORMALLY COLDER INTERIOR LOCATIONS WEST OF LAKE OKEECHOBEE.

HAZARDOUS MARINE CONDITIONS WILL CONTINUE THROUGH THE MID-WEEK
PERIOD THEN SLOWLY SUBSIDE BELOW ADVISORY LEVELS THURSDAY INTO THE
WEEKEND.

INCREASING SURF ALONG THE AREA BEACHES WILL LEAD TO AN ELEVATED
RISK OF RIP CURRENTS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 9:39 PM ESTWind Chill AdvisoryMFLBroward, Miami-Dade, Palm Beach11 hr
Jan 3, 10:24 PM ESTSmall Craft Advisory for Hazardous SeasMFL24 hr
Jan 4, 4:12 AM ESTFreeze WatchMFLGlades11 hr
Jan 4, 3:00 PM ESTFreeze WarningMFLGlades18 hr

Nearby

Frost Advisories in Florida, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.